MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-18
Medical Device Problem Codes Failure to Advance (2524); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery with mild calcification, moderate tortuosity and 75% stenosis.After intravascular ultrasound (ivus), the 4.0x18 mm xience skypoint stent delivery system (sds) was advanced to the lesion but it could not cross due to the anatomy.The device was removed in order to perform pre-dilation and it was found that the balloon was ruptured [torn], able to be seen visually.The device was not used and a 3.5x18 mm xience skypoint was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported split, cut or torn material was not confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and analysis of the returned device, a definitive cause for the reported difficulties could not be determined; however, factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Potential factors that may contribute to split, cut or torn material include, but are not limited to, interaction with accessory devices, anatomical conditions, mishandling during manufacturing, during receiving/storage at the account, and/or during removal from packaging, preparation of the device and/or protective sheath/stylet removal.In this case, it is possible the device may have interacted with the mildly calcified, moderately tortuous, 75% stenosed lesion during advancement, causing the reported failure to advance and observed material deformation (bent and lifted stent struts); however, based on the information provided by the account, this cannot be confirmed.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Returned device analysis identified the stent was dislodged.There was no rupture or tear as reported but the account confirmed the correct device was received.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23394442
Report Number2024168-2025-11230
Device Sequence Number10015248
Product Code NIQ
UDI-Device Identifier08717648233487
UDI-Public(01)08717648233487(17)270611(10)4062041
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804400-18
Device Catalogue Number1804400-18
Device Lot Number4062041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown